Alert archive / Maine / Flash Flood Warnings in 2006

Flash Flood Warning 13, NWS Caribou, ME

July 27, 2006Aroostook County, Maine

NWS Caribou, ME issued this flash flood warning at Jul 27, 2006, 6:40 PM EDT for Aroostook County, Maine. It was in force for 110 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2006, 6:40 PM EDT (22:40 UTC)
Expired
Jul 27, 2006, 8:30 PM EDT
In force
110 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 155 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:00 PM EDTFLASH FLOODSaint Francis, MEDEBRIS FLOW...MUDSLIDE...ONTO PARTS OF ROUTE 161.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 272249
FFWCAR
MEC003-280030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
640 PM EDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN AROOSTOOK COUNTY IN NORTHERN MAINE...

* UNTIL 830 PM EDT

* AT 637 PM EDT...A THUNDERSTORM LOCATED OVER ALLAGASH WAS PRODUCING 
  FLASH FLOODING.  THIS STORM WAS MOVING NORTHEAST AT 20 MPH AND     
  IS EXPECTED TO AFFECT SAINT FRANCIS WITHIN THE NEXT 30 MINUTES     
  AND FORT KENT WITHIN THE NEXT HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  DICKEY...EAGLE LAKE...FORT KENT AND MADAWASKA.

ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO ONE-AND-ONE-HALF INCHES 
ARE POSSIBLE OVER THE AREA...EXACERBATING THE FLOODING IN NORTHERN 
AROOSTOOK COUNTY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4662 7005 4662 6938 4717 6826 4751 6919

$$

MAT
1 follow-up statement
000 
WGUS71 KCAR 272332
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
724 PM EDT THU JUL 27 2006

MEC003-280030-
AROOSTOOK ME-
724 PM EDT THU JUL 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
NORTHWESTERN AROOSTOOK COUNTY...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS 
LOCATED 5 MILES NORTHEAST OF SAINT FRANCIS...MOVING NORTHEAST AT 20 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE 
LAKE AND FORT KENT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
BROOKS...STREAMS AND ROADWAYS. THIS STORM IS EXPECTED TO AFFECT FORT 
KENT WITHIN THE NEXT HALF HOUR.  YET ANOTHER BATCH OF HEAVY RAIN HAS 
FORMED IN THE CLAYTON LAKE AREA...AND MAY MOVE INTO THE FORT KENT 
AREA BY 1000 PM EDT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4662 7005 4662 6938 4717 6826 4751 6919

$$

MAT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:13 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 27, 4:13 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
413 PM EDT THU JUL 27 2006

.SYNOPSIS...LOW PRESSURE WILL LIFT NORTH OF THE REGION TONIGHT
THEN ANOTHER WEAK WEATHER DISTURBANCE WILL TRACK ACROSS THE STATE
ON FRIDAY. A COLD FRONT WILL APPROACH FRIDAY NIGHT AND MOVE ACROSS
THE REGION SATURDAY.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SKIES CLEARED OUT THIS MORNING OVER NORTHWESTERN PORTIONS OF OUR
REGION ALLOWING TEMPS TO REACH THE 80S TODAY. HOWEVER...VARIABLE
AMOUNTS OF LOW STRATUS CLOUDS AND A COOLER WIND FROM THE OCEAN
PREVAILED OVER CENTRAL AND DOWNEAST AREAS. A CLUSTER OF VIGOROUS
THUNDERSTORMS MOVING ACROSS NORTHERN AREAS WILL BRING SOME GUSTY
WINDS AND POSSIBLY SMALL HAIL THIS EVENING. STORMS WILL LIKELY
DISSIPATE WHEN THEY PROGRESS EAST INTO THE COOLER MARINE
INFLUENCED AIR THIS EVENING. LOW CLOUDS...FOG AND STRATUS WILL
SHROUD DOWNEAST AREAS TONIGHT WITH PARTLY TO MOSTLY CLOUDY SKIES
TO THE NORTH. MODELS ARE IN CONSIDERABLE DISAGREEMENT WITH
FRIDAYS WEATHER WITH THE GFS BRINGING A SHORTWAVE AND AREA OF
RAIN ACROSS CENTRAL AND SOUTHERN AREAS AND THE NAM AND GEM
BRINGING VERY LITTLE PRECIPITATION. FOR NOW JUST WENT CHANCE OF
SHOWERS IN THE MORNING...WITH THUNDER POSSIBLE IN THE AFTERNOON
WHILE THE CORE OF THE SHORTWAVE MOVES THROUGH. THE SYSTEM MOVES
AWAY FRIDAY NIGHT AND A COLD FRONT APPROACHES SATURDAY. MODELS
ARE NOT VERY ENTHUSIASTIC WITH THE PRECIP CHANCES WITH THIS FRONT.
HOWEVER...GIVEN THE DIURNAL PASSAGE OF THE FRONT AND MOISTURE
AHEAD OF THE FRONT...BELIEVE THUNDER SHOULD BE MENTIONED SO KEPT
IT IN FOR SATURDAY. A SOMEWHAT COOLER AND DRIER HIGH IS EXPECTED
TO BUILD IN FOLLOWING THE FRONTAL PASSAGE SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL BUILD ACROSS THE REGION SUNDAY/SUNDAY NIGHT. A
COLD FRONT WILL THEN CROSS THE REGION MONDAY/MONDAY NIGHT WITH A
CHANCE OF SHOWERS/THUNDERSTORMS. THE FRONT SHOULD MOVE SOUTH OF
THE REGION TUESDAY AND BECOME NEARLY STATIONARY...WITH THE CHANCE
OF LINGERING SHOWERS/THUNDERSTORMS ACROSS THE FORECAST AREA. STILL
SOME UNCERTAINTY REGARDING WHERE THE FRONT WILL BECOME STATIONARY
TO THE SOUTH OF THE REGION. LOW PRESSURE SHOULD TRACK EAST ALONG
THE FRONT WEDNESDAY...WHILE ANOTHER FRONT APPROACHES FROM THE WEST.
DUE TO THE UNCERTAINTY REGARDING THE LOCATION OF THE SOUTHERN
FRONT AND THE MOVEMENT OF THE LOW ALONG THE FRONT...ALONG WITH THE
SECOND FRONT APPROACHING FROM THE WEST WILL KEEP A CHANCE OF
SHOWERS/THUNDERSTORMS ACROSS THE REGION WEDNESDAY. SHOWERS COULD
LINGER ACROSS THE REGION THURSDAY. TEMPERATURES ACROSS THE REGION
WILL BE DEPENDENT ON THE SOUTHERN EXTENT OF THE FRONT. GENERALLY
EXPECT NEAR NORMAL LEVEL TEMPERATURES SUNDAY THROUGH THURSDAY.

&&

.AVIATION...
EXPECT MVFR CEILINGS/VISIBILITIES TO LOWER TO IFR TONIGHT IN MOST
AREAS...AND LIFR/VLIFR DOWNEAST IN LOW CLOUDS AND FOG. CEILINGS
WILL GRADUALLY IMPROVE TO MVFR ON FRIDAY. WATCH FOR THUNDERSTORMS
THIS EVENING...MAINLY NORTHERN/CENTRAL AREAS...WHICH COULD
PRODUCE LOCALLY STRONG WIND GUSTS.

&&

.MARINE...
SHORT TERM: WINDS WILL REMAIN BELOW SCA THROUGH FRIDAY. SEAS COULD
APPROACH 5 FT ON FRIDAY...BUT WILL BE MAINLY IN SWELL SO WILL
NOT ISSUE SCA FOR THESE SEAS. FOG IS EXPECTED TO PERSIST OVER THE
WATERS DUE TO THE HUMID AIR.

LONG TERM: WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY LEVELS SUNDAY THROUGH TUESDAY. VISIBILITIES COULD BE
REDUCED IN SHOWERS/THUNDERSTORMS MONDAY...WITH LINGERING SHOWERS
TUESDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...NORCROSS
AVIATION...BLOOMER
Hazardous weather outlook, Jul 27, 5:21 AM EDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
521 AM EDT THU JUL 27 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-280930-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
521 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THE
EVENING HOURS. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER THIS
AFTERNOON INTO THE EVENING HOURS. THE MAIN SEVERE WEATHER THREAT WILL
BE DAMAGING WINDS IN EXCESS OF 58 MPH. MOST OF THE ACTIVITY WILL
BE ACROSS NORTHERN AND WESTERN MAINE.

IN ADDITION TO THE SEVERE WEATHER THREAT WILL BE THE POTENTIAL FOR
VERY HEAVY RAINFALL OF UP TO 2 INCHES PER HOUR WHICH COULD LEAD TO
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON
FRIDAY AS A FRONTAL BOUNDARY MOVES ACROSS THE REGION. A COLD FRONT
WILL MOVE THROUGH THE STATE ON SATURDAY WITH MUCH COOLER AND DRIER
AIR FOLLOWING IN ITS WAKE FOR THE REMAINDER OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY INTO TONIGHT. AREA WEATHER
SPOTTERS AND AMATEUR RADIO OPERATORS ARE ASKED TO RELAY ANY SEVERE
WEATHER OR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN CARIBOU.

HEWITT

In the hours before

Special weather statement, Jul 27, 5:06 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
506 PM EDT THU JUL 27 2006

MEZ001-002-272200-

AROOSTOOK COUNTY...

506 PM EDT THU JUL 27 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 504 PM EDT...DOPPLER WEATHER RADAR INDICATED A LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM MADAWASKA TO 24
MILES SOUTH OF FRENCHVILLE. THE LINE WAS MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
    FRENCHVILLE...        MADAWASKA...          VAN BUREN...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4741 6842 4690 6864 4695 6783 4740 6757

WEITLICH
Special weather statement, Jul 27, 5:13 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
513 PM EDT THU JUL 27 2006

MEZ001-272215-

AROOSTOOK COUNTY...

513 PM EDT THU JUL 27 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 508 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 37 MILES SOUTHWEST OF DICKEY. THE STORM WAS MOVING
NORTHEAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 615 PM EDT INCLUDE...
  REMOTE AREAS OF WESTERN AROOSTOOK COUNTY

  REMOTE AREAS OF CENTRAL AROOSTOOK COUNTY

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4681 6976 4664 6964 4679 6880 4721 6914

NOUHAN
Special weather statement, Jul 27, 5:14 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
514 PM EDT THU JUL 27 2006

MEZ015-031-272215-

PISCATAQUIS AND PENOBSCOT COUNTIES...

514 PM EDT THU JUL 27 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS AND PENOBSCOT
COUNTIES...

AT 512 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL 13 MILES SOUTHWEST OF GUILFORD. THE STORM WAS MOVING
NORTHEAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 615 PM EDT INCLUDE...
    DEXTER...             GUILFORD...           DOVER-FOXCROFT...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4506 6975 4490 6958 4506 6896 4537 6923

WEITLICH
Local storm report, Jul 27, 6:04 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
604 PM EDT THU JUL 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      FORT KENT               47.26N 68.59W
07/27/2006                   AROOSTOOK          ME   PUBLIC

            CULVERTS, DITCHES AND DRIVEWAYS WASHED OUT ALONG ROUTE 1.
            RAINFALL REPORTS OF ONE TO THREE INCHES IN AND AROUND
            FORT KENT.

&&

STUREY
Special weather statement, Jul 27, 6:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
638 PM EDT THU JUL 27 2006

MEZ001-272345-

AROOSTOOK COUNTY...

638 PM EDT THU JUL 27 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 637 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 9 MILES NORTHEAST OF ALLAGASH. THE STORM WAS MOVING
NORTHEAST AT 45 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 745 PM EDT INCLUDE...
    FORT KENT...          FRENCHVILLE...        MADAWASKA...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4732 6930 4692 6910 4741 6774 4770 6809

NOUHAN
Special weather statement, Jul 27, 6:38 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM SPEED
NATIONAL WEATHER SERVICE CARIBOU ME
638 PM EDT THU JUL 27 2006

MEZ001-272345-

AROOSTOOK COUNTY...

638 PM EDT THU JUL 27 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...

AT 637 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS 9 MILES NORTHEAST OF ALLAGASH. THE STORM WAS MOVING
NORTHEAST AT 30 TO 35 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 745 PM EDT INCLUDE...
    FORT KENT...          FRENCHVILLE...        MADAWASKA...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...5 TO 10 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4732 6930 4692 6910 4741 6774 4770 6809

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:50 PM EDTSpecial Weather StatementCAR55 min
Jul 27, 2:00 PM EDTSpecial Weather StatementCAR75 min
Jul 27, 2:14 PM EDTSevere Thunderstorm WarningCARAroostook61 min
Jul 27, 3:27 PM EDTSpecial Weather StatementCARAroostook63 min
Jul 27, 3:44 PM EDTSevere Thunderstorm WarningCARAroostook46 min
Jul 27, 4:20 PM EDTSpecial Weather StatementCARAroostook55 min
Jul 27, 4:54 PM EDTFlash Flood WarningCARAroostook2 hr
Jul 27, 5:06 PM EDTSpecial Weather StatementCAR54 min
Jul 27, 5:13 PM EDTSpecial Weather StatementCAR62 min
Jul 27, 5:14 PM EDTSpecial Weather StatementCAR61 min
Jul 27, 6:38 PM EDTSpecial Weather StatementCAR67 min
Jul 27, 6:49 PM EDTSpecial Weather StatementCAR56 min
Jul 27, 6:50 PM EDTSpecial Weather StatementCAR55 min
Jul 27, 7:00 PM EDTSpecial Weather StatementCAR45 min
Jul 27, 7:18 PM EDTSevere Thunderstorm WarningCARAroostook, Piscataquis57 min

Nearby

Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.